Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Contracted HPV virus. Had continuous genital warts. Feeling depressed. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My son, 27-years-old, has a very serious problem and we don't know where to turn for help. He contracted the HPV virus while at college, and as a result, has had continuous genital warts which continuously seem to come back after the doctor freezes them off. He is seriously depressed, especially after not finding any help ( two girlfriends ended their relationship when he told them about the virus). I am afraid for him. We have been everywhere on the Internet, and feel like there are no answers. PLEASE HELP!!!!!
Posted Sat, 24 Aug 2013 in General Health
Answered by Dr. Lohit K 2 hours later

Thanks for the query..

Treatment of genital warts contains following steps.
1. Symptoms reduction. With the symptomatic treatment and removal of the warts.

2. In many patients, treatment can induce wart-free periods. If left untreated, these visible genital warts can resolve on their own, remain unchanged, or increase in size or number. So any thing is possible w.r.t wart if untreated.

3. Available HPV therapies for genital warts likely reduce the symptom but probably do not eradicate infectivity. Always prefer prevention is better than cure. So need to practice safe sex and single trustable partner to avoid all the problems.

4. He can apply locally Podofilox 0.5% solution or gel or Imiquimod 5% cream
or Sinecatechins 15% ointment. Discuss with your doctor for choosing and ask to demonstrate once for application.

5. If the above mentioned treatment options cannot be used then he can get done cryotherapy every 1–2 weeks or Trichloroacetic acid (TCA) application or surgical removal.
These will help him for removal of warts.

6. The treatment for removing warts depends on site, number, size and patient preference. Chances of hypo / hyperpigmentation are there with ablative therapy. Depressed or hypertrophic scars can occur, especially if the patient has had insufficient time to heal between treatments. Post treatment can result in chronic pain syndrome also. So after discussion with your doctor select the treatment option.

7. Kindly look for HIV status once as the chances of association with intraepithelial neoplasia is there, particularly in HIV infected person.

Hope I answered your question. Consult your doctor for further management.
Feel free to ask me if you have any further queries or doubts and I shall be glad to help you out. Please accept my answer in case you do not have further queries.
Wish you good health. Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor